Alert archive / Alabama / Freeze Warnings in 2011
Freeze Warning 2, NWS Huntsville, AL
NWS Huntsville, AL issued this freeze warning at Oct 29, 2011, 3:06 PM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Oct 30, 2011, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2011, 3:06 PM CDT (20:06 UTC)
- In effect from
- Oct 30, 2011, 12:00 AM CDT
- Expired
- Oct 30, 2011, 8:56 AM CDT
- In force
- 9 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
341 WWUS74 KHUN 292006 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 306 PM CDT SAT OCT 29 2011 ...FREEZING TEMPERATURES EXPECTED ACROSS THE TENNESSEE VALLEY... A LARGE AREA OF HIGH PRESSURE WILL MOVE INTO THE TENNESSEE VALLEY REGION TONIGHT. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL EVEN MORE THAN LAST NIGHT IN MANY AREAS. THIS WILL RESULT IN TEMPERATURES EXPECTED TO FALL INTO THE UPPER 20S TO AROUND 30 IN SOUTHERN MIDDLE TENNESSEE...AND AROUND 30 TO THE LOWER 30S IN NORTH ALABAMA. ALZ001>010-016-TNZ076-096-097-301000- /O.NEW.KHUN.FZ.W.0002.111030T0500Z-111030T1400Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 306 PM CDT SAT OCT 29 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY. * TIMING AND AREAS AFFECTED...ALL OF NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE...FROM MIDNIGHT UNTIL 9 AM CDT SUNDAY MORNING * TEMPERATURE...TEMPERATURES AT OR BELOW 32 DEGREES FOR THREE OR MORE CONSECUTIVE HOURS ARE LIKELY DURING THIS TIME. * IMPACTS...ALL RESIDENTS OF THE TENNESSEE VALLEY SHOULD BE AWARE OF THIS POTENTIAL THREAT...AND MAKE PREPARATIONS NOW TO PROTECT SENSITIVE OUTDOOR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TROUTMAN
2 follow-up statements
188 WWUS74 KHUN 300851 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 351 AM CDT SUN OCT 30 2011 ...FREEZING TEMPERATURES EXPECTED ACROSS THE TENNESSEE VALLEY... .CLEAR SKIES AND LIGHT WINDS EARLY THIS MORNING WILL ALLOW TEMPERATURES TO DROP TO AROUND 32 DEGREES...ESPECIALLY IN RURAL AND LOW LYING AREAS. ALZ001>010-016-TNZ076-096-097-301400- /O.CON.KHUN.FZ.W.0002.000000T0000Z-111030T1400Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 351 AM CDT SUN OCT 30 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TIMING AND AREAS AFFECTED...ALL OF NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE...UNTIL 9 AM CDT THIS MORNING * TEMPERATURE...TEMPERATURES AT OR SLIGHTLY BELOW 32 DEGREES FOR AROUND THREE HOURS ARE POSSIBLE...ESPECIALLY OVER RURAL AND LOW LYING AREAS. * IMPACTS...ALL RESIDENTS OF THE TENNESSEE VALLEY SHOULD BE AWARE OF THIS POTENTIAL THREAT...AND MAKE PREPARATIONS NOW TO PROTECT SENSITIVE OUTDOOR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
208 WWUS74 KHUN 301356 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 856 AM CDT SUN OCT 30 2011 ALZ001>010-016-TNZ076-096-097-301500- /O.CAN.KHUN.FZ.W.0002.000000T0000Z-111030T1400Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 856 AM CDT SUN OCT 30 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE FREEZE WARNING DUE TO TEMPERATURES RISING ABOVE THE FREEZING MARK THIS MORNING. THEREFORE...THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 9AM CDT. $$ CA
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this freeze warning went out at Oct 29, 2:29 PM CDT, 37 minutes earlier.
Area forecast discussion, Oct 29, 2:29 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
229 PM CDT SAT OCT 29 2011
.DISCUSSION...
A LARGE AREA OF HIGH PRESSURE CENTERED OVER NORTHEAST TEXAS AS OF
19Z...WILL CONTINUE TO SHIFT NORTHEAST INTO THE TENNESSEE VALLEY
REGION TONIGHT. THE CENTER OF THE HIGH PRESSURE RIDGE IS PROGGED BY
MODELS TO BE OVER MIDDLE TENNESSEE BY 12Z SATURDAY. EXPECT WINDS TO
DECOUPLE AND WITH GOOD RADIATIONAL COOLING EXPECTED OVERNIGHT...WILL
GO WITH TEMPS BELOW GUIDANCE AND WILL BE ISSUING A FREEZE WARNING
FOR THE ENTIRE FORECAST AREA FROM MIDNIGHT TO 9 AM CDT.
MAY ALSO BE SOME FOG AGAIN TONIGHT...SO WOULD NOT RULE OUT THE
DREADED FREEZING FOG IN SOME ISOLATED LOCATIONS...BUT DO NOT HAVE A HIGH
CONFIDENCE THAT THIS WILL BE WIDESPREAD OR ENOUGH TO HIGHLIGHT AT
THIS TIME IN THE ZONES. IT DOES BEAR WATCHING THOUGH...AND WILL AT
LEAST MENTION POSSIBILITY IN THE UPCOMING NPW PRODUCT FOR THE FREEZE
WARNING. BACK SIDE OF THE SURFACE RIDGE WILL BE EAST OF THE FORECAST
AREA BY 18Z SUNDAY...SO WARM ADVECTION SHOULD BEGIN TO SET UP ACROSS
THE AREA...AND EXPECT A DECENT DIURNAL TEMP CHANGE AND WARM UP FOR
SUNDAY PER CURRENT FORECAST.
MODELS HAVE ALSO BEEN CONSISTENT WITH PUSHING NEXT UPPER TROUGH/SURFACE
COLD FRONT OUT OF THE UPPER PLAINS STATES BY 12Z SUNDAY...TO THE
MISSOURI VALLEY REGION BY 00Z MONDAY...TO ALONG A LINE EXTENDING
SOUTH FROM NEAR EVV-BWG-OHX-CENTER OF OUR CWA BY 18Z MONDAY. WILL
CONTINUE WITH DRY FORECAST...AS FORECAST SOUNDINGS FROM GFS/NAM AND
MEAN RH VALUES SHOULD BE GENERALLY BELOW 50 PERCENT ACROSS THE
FORECAST AREA AS THE RE-ENFORCING COLD FRONT MOVES ON THROUGH THE
FORECAST AREA DURING THIS TIME PERIOD.
PROGRESSIVE AND NEARLY ZONAL 500 MILLIBAR FLOW WILL CONTINUE INTO
MID WEEK WITH SURFACE-MID LEVEL RIDGE EXPECTED TO BE EAST OF THE
FORECAST AREA BY 00Z THURSDAY IN ADVANCE OF THE NEXT SYSTEM.
GFS/ECMWF ARE SIMILAR IN DIGGING UPPER TROUGH INTO NEW MEXICO BY 00Z
THURSDAY AND INTO THE OKLAHOMA/TEXAS PANHANDLE AREA BY 12Z THURSDAY.
GFS IS SLOWER WITH MOVEMENT OF THE FRONT...BUT ECMWF IS MORE IN LINE
WITH CURRENT FORECAST TIMING. FOR NOW...WILL STAY WITH ECMWF
SOLUTION...BUT FURTHER REVISION MAY NEED TO BE CONSIDERED INVOLVING
THE TIMING OF THIS SYSTEM IN THE EXTENDED FORECAST PERIOD. HAVE UPPED
TEMPS FOR LATTER FORECAST PERIODS DUE TO EXPECTED WARM ADVECTION ON
WEDNESDAY AND THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 31 63 38 65 37 / 0 0 10 10 0
SHOALS 31 64 39 66 38 / 0 0 10 10 0
VINEMONT 32 62 39 63 39 / 0 0 10 10 0
FAYETTEVILLE 29 61 37 62 36 / 0 0 10 10 0
ALBERTVILLE 31 62 38 64 38 / 0 0 10 10 0
FORT PAYNE 30 62 38 63 35 / 0 0 10 10 0
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY FOR THE
FOLLOWING ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN AL...
JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...
MARSHALL...MORGAN.
TN...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CDT SUNDAY FOR THE
FOLLOWING ZONES: FRANKLIN TN...LINCOLN...MOORE.
&&
08Hazardous weather outlook, Oct 29, 2:57 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 257 PM CDT SAT OCT 29 2011 ALZ001>010-016-TNZ076-096-097-301000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 257 PM CDT SAT OCT 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... TEMPERATURES ARE EXPECTED TO HOVER NEAR OR DROP BELOW THE FREEZING MARK FOR SEVERAL HOURS ACROSS THE TENNESSEE VALLEY OVERNIGHT. AS A RESULT...A FREEZE WARNING IS IN EFFECT FROM MIDNIGHT THROUGH 9 AM CDT SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. CA
Nearby
Freeze Warnings in Alabama, 2011Freeze Warnings in Tennessee, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.